Alert archive / Wisconsin / Gale Warnings in 2009

Gale Warning 9, NWS Milwaukee, WI

April 27, 2009

NWS Milwaukee, WI issued this gale warning at Apr 27, 2009, 3:47 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 3:47 AM CDT (08:47 UTC)
Expired
Apr 27, 2009, 7:57 AM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WHUS73 KMKX 270847
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT MON APR 27 2009

...BREEZY AND GUSTY SOUTHWEST WINDS TODAY...

.SOUTHWESTERLY GALES WITHIN THE WARM SECTOR OVER THE NEARSHORE
WATERS OF FAR SOUTHEAST WISCONSIN WILL CONTINUE UNTIL LATE MORNING
BEFORE DECREASING. OVER THE REMAINDER OF THE WESTERN NEARSHORE
WATERS OF LAKE MICHIGAN...GUSTY SOUTHWEST WINDS WILL CONTINUE
THIS MORNING AND POSSIBLY INTO THE AFTERNOON. WITH OFFSHORE WINDS
OCCURRING...THE WAVES WILL GRADUALLY SUBSIDE THROUGHOUT THE DAY. A
COLD FRONT WILL MOVE EAST ACROSS LAKE MICHIGAN DURING THE MIDDLE
TO LATE AFTERNOON WITH WINDS VEERING TO THE WEST...THEN NORTH
TONIGHT. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CONDITIONS
DURING FROM THE MIDDLE AFTERNOON INTO TONIGHT.

LMZ646-271500-
/O.CAN.KMKX.MF.Y.0002.000000T0000Z-090427T0900Z/
/O.UPG.KMKX.SC.Y.0037.000000T0000Z-090427T2100Z/
/O.NEW.KMKX.GL.W.0009.090427T0847Z-090427T1500Z/
WIND POINT WI TO WINTHROP HARBOR IL-
347 AM CDT MON APR 27 2009

...GALE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.
THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
THIS MORNING DECREASING TO 10 TO 20 KNOTS BY AFTERNOON. WAVES 2 TO
4 FEET SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643>645-271700-
/O.CAN.KMKX.MF.Y.0002.000000T0000Z-090427T0900Z/
/O.CON.KMKX.SC.Y.0037.000000T0000Z-090427T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
347 AM CDT MON APR 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 4 PM CDT THIS AFTERNOON. 

SOUTHWEST WINDS 10 TO 20 KNOTS WITH HIGHER GUSTS. WAVES 2 TO 4
FEET SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS
AND ISOLATED THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GEHRING
1 follow-up statement
441 
WHUS73 KMKX 271257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
757 AM CDT MON APR 27 2009

...BREEZY AND GUSTY SOUTHWEST WINDS THROUGH 1 PM...

.GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY AFTERNOON.
A COLD FRONT WILL MOVE EAST ACROSS LAKE MICHIGAN DURING THE
MIDDLE TO LATE AFTERNOON WITH WINDS DECREASING AND VEERING TO THE
WEST...THEN NORTH TONIGHT. WAVES WILL REMAIN BELOW 4 FEET. 

LMZ646-271800-
/O.CAN.KMKX.GL.W.0009.000000T0000Z-090427T1500Z/
/O.EXB.KMKX.SC.Y.0037.000000T0000Z-090427T1800Z/
WIND POINT WI TO WINTHROP HARBOR IL-
757 AM CDT MON APR 27 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS THROUGH EARLY
AFTERNOON THEN SHIFTING WEST 10 TO 20 KNOTS. WAVES 2 TO 4 FEET
SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS FROM
LATE MORNING INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-271800-
/O.EXT.KMKX.SC.Y.0037.000000T0000Z-090427T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
757 AM CDT MON APR 27 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

SOUTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS THROUGH EARLY
AFTERNOON THEN SHIFTING WEST 10 TO 20 KNOTS. WAVES 2 TO 4 FEET
SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS FROM
LATE MORNING INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GEHRING

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 26, 1:52 PM CDT, 13 hours 55 minutes earlier.

Area forecast discussion, Apr 26, 1:52 PM CDT, 13 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 PM CDT SUN APR 26 2009

COMPLEX PATTERN FOR TONIGHT WITH A FEW FOCUS MECHANISMS LEADING
TO SHOWERS AND STORMS.

LOW PRESSURE OVER THE PLAINS MOVES ACROSS MINNESOTA TONIGHT.
CURRENTLY WE ARE WATCHING THE POSITION/BEHAVIOR OF THE SURFACE
WARM FRONT STRETCHING EAST FROM THE LOW INTO NORTHERN ILLINOIS.
WINDS ACROSS THE AREA ARE TURNING MORE SE TO SOUTH WITH
TIME...VEERING AWAY FROM DUE EAST...LIMITING THE EFFECTS OF THE
COLD LAKE MICHIGAN AIR. WITH THE 850MB FRONT NOW AS FAR NORTH AS
NORTHERN WISCONSIN...WE MAY SEE THE SFC WARM FRONT BEGIN TO WASH
OUT/MIX OUT AND MAKE A FAST JUMP TO THE NORTH...REMAINING BETTER
DEFINED CLOSE TO THE LAKE WHERE THE COLD LAKE WATERS HAVE
INFLUENCE. THIS WOULD DEFINATELY HAPPEN IF WE COULD GET SOME
BINOVC OUT THERE TO HEAT THINGS UP. VIS IMAGERY SHOWED SOME
THINNING EARLIER OVER THE SW CWA...BUT CONVECTION HAS FILLED IT
BACK IN. THE CONVECTION CONTINUES TO FIRE AS A RESULT OF THE
MODERATE LLV MOISTURE/SPEED CONVERGENCE ALONG THE FRONT.
ADDITIONALLY...THERE IS A WELL DEFINED MCV CIRCULATION JUST SOUTH
OF KMLI MOVING TO THE NORTH. THIS IS LIKELY HELPING TO ENHANCE THE
DEVELOPMENT OF CONVECTION. THIS MCV IS FROM AN OLD CONVECTIVE
SYSTEM THAT ROLLED ACROSS SRN KS/NRN OK LAST NIGHT. THE NAM IS
DOING A BETTER JOB THAN THE GFS IN RESOLVING IT.

BUFKIT SOUNDINGS FROM THE GFS SHOW THE POTENTIAL OF 1500-1900 J/KG
OF CAPE DEVELOPING THIS AFTERNOON IF WE CAN WARM UP INTO THE MID
AND UPPER 60S. ROCKFORD HAS HIT THE UPPER 60S SO WE ARE ON OUR
WAY. WILL FOLLOW CONVECTION THROUGH THE CWA WITH THE MCV...THEN
THE FOCUS TURNS BACK TO THE WEST ALONG THE COLD FRONT.

THE TRAILING COLD FRONT FROM THE LOW IS THE CURRENT FOCUS FOR
THUNDERSTORMS THIS AFTERNOON WELL TO THE WEST. THE FRONT IS NOT
EXPECTED TO GET INTO THE WRN CWA UNTIL AFTER 09Z TONIGHT. SO
AFTER THIS EARLY EVENING CONVECTION MOVES THROUGH...THE EASTERN
CWA MAY SEE A BREAK FROM THE PCPN UNTIL THE NEXT ROUND OF PRECIP
WITH THE FRONT. THE BEST QPF TONIGHT WITH THE COLD FRONT WILL BE
WEST OF THE CWA...TO JUST INTO OUR FAR WRN AREAS. THE H8 LLJ
POINTS INTO IA AND FAR SW WI AND IS AT AN IMPRESSIVE 65KTS BY
AROUND MIDNIGHT. WILL MENTION HEAVY RAIN IN THE WRN CWA FOR
TONIGHT. THE FRONT MOVES THROUGH HERE MONDAY MORNING. GIVEN THE
LIKELY BEAT UP ATMOSPHERE AND THE WEAK DIURNAL TREND...THE
CONVECTION WILL LIKELY HAVE DIMINISHED TO JUST A LARGE AREA OF
LIGHT TO MODERATE RAINFALL WITH OCCASIONAL RUMBLES OF THUNDER.
OUR RIVERS ARE GETTING STRESSED AND MANY ARE EXPECTED TO EXCEED
FLOOD STAGE...AGAIN. SEE OUR AHPS WEB PAGES FOR
DETAILS...WEATHER.GOV/MKX.

THE RAIN WILL LINGER INTO MONDAY NIGHT AS THE FRONT SLOWS DUE TO
ANOTHER MID LEVEL WAVE KICKING NORTHEAST ACROSS THE UPPER GREAT
LAKES. THIS KEEPS THE UPPER FLOW SW FOR A BIT LONGER AND SLOWS
FROPA. THINGS BEGIN TO DRY OUT FOR TUESDAY THROUGH WEDNESDAY
NIGHT. THEN ANOTHER SYSTEM ARRIVES FOR LATE IN THE WEEK...FOR
ANOTHER ROUND OF RAIN.

&&

.AVIATION...CIGS HAVE LIFTED TO MVFR OR BETTER AT KMSN AND
KENW...AND LIFR/IFR CIGS WILL SLOWLY ERODE AWAY AT KMKE AND KUES
LATE THIS AFTERNOON AS A WARM FRONT MAKES ITS WAY ACROSS SOUTHEAST
WISCONSIN. THEN MVFR CIGS AND LOCAL VFR CIGS EXPECTED AND LASTING
INTO TNT. SCT SHOWERS AND TSTORMS WILL STILL BE ONGOING DURING THE
NIGHT. LLWS IS LIKELY TONIGHT AT ALL TAF SITES DUE TO THE LOW LEVEL
JET IN EXCESS OF 60KT AROUND 2500FT OVERHEAD. THE COLD FRONT AND
WIDESPREAD SHOWERS AND TSTORMS WILL THEN MOVE EWD ACROSS SRN WI BY
MIDDAY MON. CONDITIONS EXPECTED TO IMPROVE BY MON EVENING BEHIND THE
FRONT.

&&

.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 21Z MON. LIGHT
EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH EARLY EVENING AHEAD OF
A WARM FRONT PUSHING NORTHWARD THROUGH SOUTHERN WISCONSIN AND
SOUTHERN LAKE MICHIGAN. BREEZY SOUTH WINDS WILL THEN TAKE OVER
TONIGHT AND MONDAY WITH HIGH WAVES DEVELOPING. AREAS OF DENSE FOG IN
THE NEARSHORE WATERS SHOULD ERODE AWAY AFTER THE WARM FRONT PASSES
AND THE WINDS INCREASE OUT OF THE SOUTH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT MONDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...CRONCE
Hazardous weather outlook, Apr 26, 9:17 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CDT SUN APR 26 2009

WIZ046-047-051-052-056>060-062>072-280230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
917 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS A
STRONG WARM FRONT PUSHES NORTHWARD. THE MAIN SEVERE WEATHER
THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.

RECENT HEAVY RAINFALL AND THE ADDITIONAL RAINFALL TONIGHT COULD
CAUSE SOME MINOR FLOODING OF STREETS...DITCHES AND OTHER LOW-LYING
AREAS IN URBAN AND RURAL LOCATIONS. THIS RAINFALL WILL ALSO CONTINUE
TO CAUSE RIVERS TO RISE. SEVERAL RIVERS ARE ALREADY ABOVE FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES EAST ACROSS
SOUTHERN WISCONSIN.

THIS COLD FRONT WILL BRING MORE RAINFALL TO THE AREA. THE ADDITIONAL
RAINFALL AND THE RAIN THAT HAS ALREADY FALLEN WILL CONTINUE TO CAUSE
RIVERS TO RISE WITH SEVERAL RIVERS ALREADY IN FLOOD. THE RAINFALL
ALSO HAS THE POTENTIAL TO CAUSE LOCALIZED MINOR FLOODING IN URBAN
AND SMALL STREAM AREAS.

THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...RAINFALL OR
ANY HAIL REPORTS WOULD BE APPRECIATED.

LMZ643>646-280230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
917 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING WINDS LATER
TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT UNTIL LATE TONIGHT FOR
AREAS OF DENSE FOG.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT ON MONDAY FOR BREEZY SOUTH
WINDS AND HIGH WAVES.

THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES ACROSS THE
REGION. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH
SATURDAY.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:53 PM CDTRiver Flood WatchMKXRacine8 hr
Apr 26, 7:58 PM CDTRiver Flood WatchMKXOzaukee15 hr
Apr 26, 8:04 PM CDTRiver Flood WatchMKXRock15 hr
Apr 26, 8:37 PM CDTDense Fog AdvisoryMKXSheboygan3 hr
Apr 26, 9:11 PM CDTMarine Dense Fog AdvisoryMKX7 hr
Apr 27, 4:14 AM CDTRiver Flood WarningMKXRacine49 hr
Apr 27, 5:09 AM CDTRiver Flood WarningMKXMilwaukee2 hr
Apr 27, 3:57 PM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Gale Warnings in Wisconsin, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.